MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD 21G 1IN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD 21G 1IN NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305165
Medical Device Problem Codes Fluid/Blood Leak (1250); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during medication preparation with 2 bd 21g 1in needle a hole was discovered at the base of the needle and leakage occurred.Medication sprayed into nurses glasses, there was no additional impact.The following information was provided by the initial reporter: customer reported that there is a hole at the base of the needle which leaks when preparing the medication.A nurse received some in her glasses, because there was a spurt that was projected when she gave the injection.
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 25-jul-2023.H6: investigation summary it was reported there is a hole at the base of the needle which leaks.To aid in the investigation, one sample with no packaging blister was received for evaluation by our quality team.A visual inspection was performed with a 10x magnifier lens.The sample has a molding short shot about 3/8" from the bottom of the needle hub.The sample was connected to a syringe with saline solution.There was leakage of saline solution through the molding short shot.No other defects or imperfections were observed.This defect could occur if the stripper bushing was worn.A device history record review was completed for provided material number 305165, lot 2228049.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.The stripper bushing was replaced on (b)(6) 2023.Based on the investigation and with the returned sample analysis the symptom reported by the customer is confirmed.
 
Event or Problem Description

Brand Name
BD 21G 1IN NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17312988
Report Number1911916-2023-00478
Device Sequence Number4057781
Product Code FMI
UDI-Device Identifier00382903051656
UDI-Public(01)00382903051656
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305165
Device Lot Number2228049
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2023
Supplement Date Received by Manufacturer07/26/2023
Initial Report FDA Received Date07/12/2023
Supplement Report FDA Received Date08/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown